Anixety and OCD getting worse with debilitating symptoms, please help!
I have been on Lexapro for a few months now and everythng was going okay but the past few weeks have been a bit of a downward spiral. My mind feels very dizzy and full of multiple racing thoughts all day long. My head almost feels nauseous for lack of a better term, and sounds are amplified and almost shock my system. It is also incredibly difficult to concentrate, and I get blurry vision daily, almost as if I have been staring at the sun for too long. This of course aggravates my anxiety. I am very irritable all day, but I just feel so sick it is impossible to feel normal. I do have spouts of happiness, but they are few and far between. It gets much worse at night. I lay awake with my head feeling buzzed and dizzy, with all of these thoughts going on all at once. They are loud and random, and I constantly have a song in my head. It is the oddest thing, I feel like I'm losing it! I may attribute this to my OCD... I am diagnosed with OCD and GAD and have a history of some pretty nasty panic attacks. I also have been very nauseous, and have gained weight... weird symptoms just all over the map! Does anyone else deal with this?
I don't know what to do about this, I am at my wits end! I start my clinicals for nursing in 3 weeks and need to get better! I am currently on 10mg of Lexapro and Portia birth control. I was thinking of either increasing my Lexapro dosage or trying something else. I had a pretty serious adverse reaction to Venlafaxine in the past, so switching meds scares me a bit. I was also thinking of going off of my birth control to see if that helps... but it could also make me even moodier! And lastly, I made an appointment with an ENT doctor to see if I am suffering from an inner ear disorder. If anyone has any suggestions regarding what I should do or how to cope, please let me know!
Hi there. I'm sure you are familar with the fact that stress in our lives exacerbates our symptoms. You mentioned that the Lexapro at 10 mg was working reasonably well for you but lately things have gone downhill. As you said, your clinicals are in 3 weeks....well that is a pretty big stressor right there. I would make an appointment with my prescribing doctor to discuss this. I don't know much about Lexapro and what the recommended dosing is other than that 10 mg seems to be the normal dose to take. I don't know how much higher you can go but it seems to me that you should investigate an increase or a change. Were you given anything such as Xanax or Klonopin to help you with the breakthrough anxiety and/or OCD irrational thoughts?
As far as the birth control pills go, they are altering your hormones and may be playing a role in your increased anxiety. Also something that should be discussed with your doctor before you stop taking them.
I am so sorry! I have so many of the symptoms you describe. I have been through many different medications to try and find the right ones that work. Some days i do feel helpless and feel like whats the point!!!! But I agree with JGF25 above stress is a signifigant factor. I take Prozac 20 mg and Klonopin.... this is a new combo for me and i am hoping it works. Night time is always the worst or at high stress times in your job.
I have been on birthcontrol pills for 24 years and do not think that should be a factor. But everyones sytem is different soooo????
Not sure about why you have gained wieght but i too have battled with this. Some can come from your medications, others can be if you eat when your anxious (i do that) or just plain depression and lack of interest in exersizing.
I do not know if i helped you at all but just remember you are not alone and there are many people who do understand what you are going through..... hang in there :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.